MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BLADE 5.5MM SER 3000; SAW, POWERED, AND ACCESSORIES
Model Number 7206010
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopic knee procedure, the dyonics bone cutter blade failed.The console alarmed, the device was removed and the scrub nurse was not happy with the end of the bone cutter.The procedure was completed without surgical delay using the same device.No patient complications were reported.As per preliminary investigation results, burrs and damage were found to the blade edge of the inner blade.Moreover, the outer blade has a metal shaving at the lower front lip.There is bio debris in and on the device.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the device and the reported event.A visual evaluation of the device showed the correct color identifications per the drawing.There are burrs and damage to the blade edge of the inner blade and has drag marks across the back.The outer blade has a metal shaving at the lower front lip.There is bio debris in and on the device.A functional evaluation showed that manually turning the inner blade had drag to it but could rotate a full 360 degree.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors that may have contributed to the reported event include excessive ¿side-loading¿ on the blade during use may, in extreme cases, result in wear and degradation of the inner blade.Based on the results of the product evaluation the metal shavings were a result of the ¿damage to the blade edge of the inner blade.¿ the radius blade is made of 304l sst.The radius blade is an externally communicating device, it is neither manufactured nor intended for implantation.It is also not approved for long term internal tissue exposure and long-term implantation data is not available.The patient impact beyond the reported possible retained particles could not be definitively determined.Micro-motion or movement cannot be predicted.There is potential risk for tissue inflammation and/or pain.No further clinical/medical assessment is warranted at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.
 
Event or Problem Description
It was reported that during an arthroscopic knee procedure, the dyonics bone cutter blade failed.The console alarmed, the device was removed and the scrub nurse was not happy with the end of the bone cutter.The procedure was completed without surgical delay using the same device.No patient complications were reported.As per investigation results, burrs and damage were found to the blade edge of the inner blade.Moreover, the outer blade has a metal shaving at the lower front lip.There is bio debris in and on the device.

Brand Name
FULL RADIUS BLADE 5.5MM SER 3000
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15495768
Report Number1219602-2022-01447
Device Sequence Number12072847
Product Code HAB
UDI-Device Identifier03596010440235
UDI-Public03596010440235
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2026
Device Model Number7206010
Device Catalogue Number7206010
Device Lot Number50925587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date09/28/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown